Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Retrovir Epivir Sustiva Drug Category

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Epivir

Brand name: Epivir Generic name: lamivudine, or 3TC Class: Nucleoside reverse transcriptase inhibitor (nucleoside, NRTI, or nuke) Manufacturer: ViiV Healthcare, www.viivhealthcare.com , (877) 844-8872 AWP: $498.90/month for 300 mg tablets; $429.66 for generic; $122.14/month for 240 mL solution (10 mg/mL) Standard Dose: One 300 mg tablet once a day (or one 150 mg tablet twice daily), with or without food, with no dietary...
Ask the Experts

Experiencing facial and body wasting on Zerit, Epivir, and Sustiva

Dear Dr. Altough I am not an expert writing in English I will try to make me undertand.I am on five year of treatment of anti retroviral, currently on 3TC + D4T + Efavirenz. Since I started on this schedule I have been experiencing fat wasting. I am...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. Your concern that d4T (Zerit) is the problem is likely correct since this agent has been linked to an increased risk of lipoatrophy. The part of your post that I don't understand is what the intolerance was to... Read more »

Viracept/Epivir/Zerit vs. Sustiva/Epivir/Zerit

I have been positive for 3 years and doing well. Undetectable viral load, t-cells around 600. I started meds with Epivir/Zerit/Viracept and recently dropped the Viracept for Sustiva. I was told that the Viracept was the cause of the fat pad that...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Switching to Sustiva "saves" the protease class for later use and can be a part of a long-term treatment plan. Your current regimen still can cause fat problems (all 3 meds) and generally the fat pads haven't gotten better on your... Read more »

Sustiva, Epivir, and Viread?

Hi. When I first start my HAART regimen soon, I was wondering about taking Sustiva, Epivir, and Viread in their once a day formulations. Is this possible and advisable? Any con's? Also do any drug interactions with Sustiva lower metabolite...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Dear Sean-thanks for your questions.There has been a wealth of new information on the first line combination of tenofovir/lamivudine/efavirenz (Viread/Epivir/Sustiva), with presentations at recent international meetings in San Diego and Glasgow... Read more »

Epivir, Videx, Sustiva

Ive been taking Epivir, Videx, Sustiva once daily since 5 years now, after I was taken to hospital with Pneumonia and diagnosed HIV positive. Back then my CD4 were at a very low 12 and my viral load undetectable. Now 5 years have passed, Im still...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A significant minority of patients fail to regain high levels of CD4 cells despite good viral suppression on effective antiretroviral therapy. Reasons for that can include age, poor thymic function, genetics, continuing immune activation, scarring... Read more »
Connect With Others

Drug Holiday - Sustiva

Posted by Anonymous, 1 Reply
Has anyone gone on a drug holiday, with one of the medications being Sustiva, or other NNRTI?

I am considering it, but everything I have read has indicated that the long half-life of Sustiva can leave you with a resistance to NNRTI. Currently I am... Read more »

Epivir/hair loss

Posted by Anonymous, 4 Replies
I have just stated taking Epivir and have noticed that my hair (on my head) is coming out slowly. I have read that hair loss is a rare side effect. My doctor told me that a patient of hers had the same effect and used garlic shampoo which stopped... Read more »

sustiva

Posted by Anonymous, 1 Reply
Does anyone have anything to share on their experience with sustiva?(good or bad) and legnth of time they've been taking it and if they swicthed from a pi because of lipo or something else and their side effects got better. I have been having a... Read more »

Urine Drug Screening and SUSTIVA!

Posted by Anonymous, 2 Replies
Dear "The Body" Family,

This is GayCzar, writing on my husband's behalf.

We know for a fact that we will end up writing a book on the account of our lives and recent occurrences - it is just too much to talk about, and we believe it could help... Read more »